Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 31, 2016, 1:21 PM EDT for Fulton County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 31, 2016, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
County Fulton County, PA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS81 KCTP 311721
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 PM EDT SUN JUL 31 2016
PAZ035-036-311800-
FULTON PA-FRANKLIN PA-
121 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN AND FULTON
COUNTIES UNTIL 200 PM EDT...
AT 121 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCUST GROVE...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BIG COVE TANNERY...LOCUST GROVE...WARFORDSBURG...NEEDMORE...
CLAYLICK...STATE LINE...WHITETAIL SKI AREA...
WARRENTON AND MERCERSBURG.
LAT...LON 3972 7822 3981 7831 3990 7827 3993 7822
3972 7759
TIME...MOT...LOC 1721Z 297DEG 18KT 3985 7824
$$
EVANEGOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 10:09 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 31, 10:09 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service State College PA 1009 AM EDT SUN JUL 31 2016 .SYNOPSIS... The deep moisture is now to our east and the slow drying out will continue for the next few days as a week 500 mb trough works its way over the western Atlantic ridge. Another ridge develops to our west this week and warm weather will return around midweek. The surge of warm air will peak late in the week ahead of a strong cold front. The 52 member NAEFS implies much cooler and drier air could move over our region next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Satellite imagery is shows lots of breaks in the clouds from northwest to southeastern Pennsylvania. Cloudier in northeast and southwest mountains. The eastern clouds are closer to the higher PW air in our easternmost counties and to the east. Not surprisingly larger scale models and CAMS shows best chance showers and rain, mainly after 18Z, in eastern PA nearer the moisture plume. Best QPF in HRRRV2 is east of our CWA. The GEFS and SREF are wetter farther west. A bit. The HRRRV1 and HRRRV2 both show some relatively higher QPF in the southwest mountains and near the NY border. But nothing to focus on. Used the HRRRV1 for texture to show the enhanced POP areas. This focused the POPS in east and POP corn in SW and northern areas. Temperatures should be mainly in the 80s over most of the area and around 90 in southeast. The HRRRV1 is very warm in the lower 90s in east. The HRRRV2 is a tad cooler near 90. Both show around 80 in northwesternmost areas. So POPS today mainly afternoon and slight chance to mainly chance. There should be thunderstorms in the showers that do develop. HRRR-TLE shows highest probability of thunder axis SW PA into SE NY. The HRRRV2 and HRRR-TLE shows best high QPF in east and actually east of our forecast area. HRRR-TLE: HRRR time lagged ensemble. See GSD website. They run the HRRRV3 out to 24 hours all hours divisible by 3. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... POPS continue to lower as the PW values continue to drop overnight. But the CAMS show a potential convective wave sweeping across out northeastern counties in the 8 PM to midnight range. The HRRRV1 show the begins of this as it only has 15 hours of forecasts verse the V2 with 18 hours of forecasts. Overnight light winds in most locations with patchy fog and haze. Should be a pleasant Monday morning with partly sunny skies. Lower humidity Monday and a slight chance to a chance of afternoon showers and thunderstorms as we rely on MOS and hydrostatic models which are too wet in the summer time. I suspect as the day Monday falls under the range of CAMS, POPS will drop because PW values have dropped so less instability for the larger scale model CPS to get rid of. CPS: Convective parameterization scheme. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Main upper level trough axis and pool of cool mid/upper level air drifts across the CWA Monday. Low-mid level lapse rates will increase to 6-6.5C/KM Monday afternoon...causing one final round of scattered showers and isolated TSRA (especially across the eastern half of the state)...before high pressure builds in from the west at the sfc and aloft for Tuesday and Wednesday with dry conditions and near to slightly above normal high temps. Short-wave energy over the upper Great Lakes Wednesday weakens and drops to the SE as large scale height rises push northeast and sharpen across that region. A second/minor upper ridge axis builds into Western PA by 12z Thursday. Any upstream convection from this aforementioned shortwave should dive mainly SSE toward the Mid Ohio Valley Wed night (with the eastern edge of the SHRA/TSRA possibly brushing the Laurel Highlands during that period. 30/12Z Nbm pops are in the 25-30 percent range across our western zones Wed night...while GMOS and Official NDFD grids are closer to 10 percent. ECMWF takes the bulk of any convection south across Ohio into WVA leaving PA dry for late Wed night through Thursday night. 31/00Z GFS/GEFS is weaker and further north with some convection over the southern and wrn mtns of PA. Stayed closer to the ECMWF solution with no POPs at this point. Both models agree on a more rigorous cold front dropping southeast toward PA on Friday. This will help surge the temperatures and humidity up ahead of it over central PA Friday. Right now the timing is such that late day convective storms will feed off the days heat and humidity and roll through late in the day into the overnight. Models bring the cold front southeast across PA overnight and then stall it near the Mason- Dixon Line for Saturday. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Lowest visibility at AOO and UNV, but these should come up rather fast. It is still July, at least for one day. Thus expect conditions to improve by late morning. 12Z TAFS sent. Mostly VFR developing this morning most MVFR is in isolated valleys now. Today will see the chance of showers and thunderstorms in the afternoon from the southwest mountains to the northeastern areas. MVFR in showers likely. Some models forecast around of evening showers and thunderstorms in northeastern areas. This could affect IPT as the showers are west of BFD and stay near and north of IPT. Patch overnight fog and haze. Then VFR Monday. Some MVFR in isolated to scattered showers in the afternoon. OUTLOOK... MON...Am fog possible, then isold pm tsra impacts possible. TUE...Am fog possible. WED...No sig wx expected. THU...Isold pm tsra impacts possible western Pa. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Grumm NEAR TERM...Grumm SHORT TERM...Grumm LONG TERM...Watson/Lambert AVIATION...Grumm/Martin
Hazardous weather outlook, Jul 31, 4:52 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 AM EDT SUN JUL 31 2016 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 452 AM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 12:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1223 PM EDT SUN JUL 31 2016 PAZ034-035-311715- BEDFORD PA-FULTON PA- 1223 PM EDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON AND BEDFORD COUNTIES UNTIL 115 PM EDT... AT 1222 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BEDFORD...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... BREEZEWOOD...BEDFORD...CRYSTAL SPRINGS...WELLS TANNERY... LOCUST GROVE...SIDELING HILL REST AREA...EVERETT...NEEDMORE... CLEARVILLE...VALLEY-HI...SALUVIA...RAINSBURG AND MANNS CHOICE. LAT...LON 3988 7863 4006 7863 4011 7807 3981 7809 TIME...MOT...LOC 1622Z 269DEG 21KT 3998 7854 GRUMM
Special weather statement, Jul 31, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 PM EDT SUN JUL 31 2016
PAZ035-036-311800-
FULTON PA-FRANKLIN PA-
121 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN AND FULTON
COUNTIES UNTIL 200 PM EDT...
AT 121 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCUST GROVE...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BIG COVE TANNERY...LOCUST GROVE...WARFORDSBURG...NEEDMORE...
CLAYLICK...STATE LINE...WHITETAIL SKI AREA...
WARRENTON AND MERCERSBURG.
LAT...LON 3972 7822 3981 7831 3990 7827 3993 7822
3972 7759
TIME...MOT...LOC 1721Z 297DEG 18KT 3985 7824
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:23 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 52 min |
| Jul 31, 4:51 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jul 31, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 40 min |
| Jul 31, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 91 min |
| Jul 31, 7:37 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jul 31, 7:44 PM EDT | Severe Thunderstorm Warning | CTP | Union | 61 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.